Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 7, 2002, 2:16 PM CDT for Stonewall County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2002, 2:16 PM CDT (19:16 UTC)
- Expired
- Apr 7, 2002, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Stonewall County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:45 PM CDT | Hail 0.75 | Peacock, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 071916 SVRLBB TXC433-072000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 215 PM CDT SUN APR 7 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONEWALL COUNTY IN NORTHWEST TEXAS * UNTIL 300 PM CDT * AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS OVER EXTREME WEST CENTRAL STONEWALL COUNTY...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PEACOCK SWENSON ASPERMONT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:20 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 7, 1:20 PM CDT, 56 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 120 PM CDT SUN APR 7 2002 UPDATE... ELEVATED STORMS WHICH DEVELOPED EARLY THIS MORNING HAVE ROTATED JUST ABOUT OUT OF THE AREA. SURFACE DRYLINE PUSHING ACROSS SOUTHERN ZONES AT THIS TIME. WARM SECTOR ESTIMATED TO BE OVER OUR SOUTHEAST ZONES PER LATEST OBSERVATIONS. NORTHERN END OF RECENTLY ISSUED RED BOX ACCOUNTS FOR POTENTIAL SUPERCELLS AS THE DRYLINE PUSHES INTO THIS MORE FAVORABLE AIR MASS, IN A DECENTLY SHEARED ENVIRONMENT. ZONES UPDATED FOR WATCH, AND CURRENT TRENDS, I.E., LOWER POPS BEHIND THE DRYLINE. DID KEEP A 10% CHANCE OWING TO VERY COLD AIR ALOFT AND POTENTIAL FOR ISOLATED HIGH BASED CONVECTION. .LUB...NONE.
In the hours before
Special weather statement, Apr 7, 11:45 AM CDT, 2 hours 31 minutes before
TXZ021>044-071900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER THE SOUTHERN LOW ROLLING PLAINS...GENERALLY SOUTHEAST OF A LINE THROUGH PADUCAH...DICKENS...AND CLAIREMONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER THE EXTREME SOUTHERN PANHANDLE AND ALL EXCEPT THE SOUTHWEST PORTIONS OF THE SOUTH PLAINS. THUNDERSTORMS THIS MORNING OVER THE WESTERN SOUTH PLAINS WILL MOVE EAST WITH A THREAT OF HAIL LOCALLY UP TO QUARTER SIZE. THE GREATER RISK OF SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE FROM CHILDRESS TO CROSBYTON TO TAHOKA AS WARM MOIST AIR MOVES NORTH INTO THE SOUTHERN ROLLING PLAINS. AS THE DRYLINE MOVES INTO THE MODERATE RISK AREA THIS AFTERNOON THERE WILL BE A RISK OF SEVERE THUNDERSTORMS WITH HAIL GOLFBALL SIZE OR LARGER...LOCALLY DAMAGING STRAIGHT LINE WINDS...AS WELL AS AN ISOLATED TORNADO. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OVER THE SOUTH PLAINS...AND ESPECIALLY THE LOW ROLLING PLAINS THIS AFTERNOON AND THIS EVENING.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.